Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Ways To Prevent Bone Problems

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Bone Disease and HIV/AIDS

... Table of Contents The Importance of Healthy Bones Bone Disease and HIV Risk Factors How to Know If You Have Bone Problems Diet and Healthy Bones Exercise and Healthy Bones Drugs to Treat Osteoporosis Protect Your Bones The Importance of Healthy Bones Bones
Ask the Experts

STOPPING MY TRUVADA'?????? (BONE DISEASE AND HIV/AIDS, 2011)

HII HAVE BEEN ON KALETRA Y TRUVADA FOR 4YRS NOW AND TODAY MY DC HAS TOLD ME TO STOP THE TRUVADA AND JUST TAKE KALETRA 2 IN THE MRNING N 2 EVENING??I HAVE JUST RECENTLY IN 2010 HAD 2 TOTAL HIP REPLACEMENTS DUE TO AVASCULAR NICROSIS,PLEASE PLEASE IS...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi Mark,Truvada has been associated with bone loss problems (osteopenia and osteoporosis). However, there has not been a firm link with osteonecrosis (avascular necrosis). Read more »

Bone Question

Hello Mr Nelson, Thank you for your time in caring and the promptness to your answers.Quick question I understand most people develop bone/joint problems. Is there any supplements a + person can take to help minimize the problem?? Thank you.
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...We still do not know what the real incidence of bone density in HIV is. There are conflicting studies out there. We also do not know what the causes are but it seems that HIV's Read more »

Bone Support

I'm 39 and have had two ACF(Anterior Cervical Fusions ) in the last year. What supplements should I be on to support my bones for future?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...Hello and thanks for your post.Bone health is an area of increasing attention within the HIV community. While cervical disease that you describe is often the result Read more »

Treatment for bone problems

Im a 47-year old male who was diagnosed with HIV in 1988; currently Im on a new regimen and things are going pretty well, with viral load undetectable and t-cells at 220. However, about 18 months ago, all of a sudden I suffered multiple stress...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...(check vitamin D levels) for optimal response to Fosamax. Often there is low testosterone levels that may contribute to the bone loss so replacement therapy may be helpful when that is a factor. Osteopenia/osteoporosis is common in HIV+ persons... Read more »
Articles
Project Inform

Bone Health and HIV Disease

... Introduction What Is Bone? Who Is at Risk? What Is Osteopenia? What Is Osteoporosis? What Is Osteonecrosis? How Is Bone Loss Diagnosed? Read more »
The Body

Thinning Bones a Growing Problem Among People With HIV; HIV and HIV Meds Appear to Be Culprits

... Bone problems have quietly emerged as a major health issue for people with HIV, and HIV meds may be at least partly to blame, according Read more »
The Body

Bone Disease and HIV/AIDS: More Common Than You Think -- This Month in HIV

...to make recommendations about treatment. Hormone replacement therapy is a common example. Bonnie Goldman: So, we should wait before ... Todd Brown: Specifically, in that population. For example, there's not any great evidence that someone... Read more »
AIDS InfoNet

Osteoporosis

... What Is Bone? What Is Osteoporosis? What Causes It? HIV and Osteoporosis Antacids and Bone Mineral Density How Do I Know if Read more »
Connect With Others

Curious - Do any of you have bone or joint disease

Posted by ScotCharles, 6 Replies
...osteoarthiritis (which seem insignificant to me just now). There are also reports of people with AIDS getting a disease of the long bones called avascular necrosis. Some researchers are positing that long term HIV infection and perhaps the meds... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
...Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Read more »

Low bone mineral density a risk

Posted by ravi
...is informative and helpful. HIV-positive women entering the menopause are significantly more likely to have osteopenia (low bone mineral density) than comparable HIV-negative women, an American study published in the April 1st edition of... Read more »

Does the army

Posted by Anonymous, 1 Reply
give you the results of your HIV test during a entrance physical if you test positive? Read more »